Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 8, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Feb 20, 2014, 4:04 PM MST. It took effect at Feb 20, 2014, 5:00 PM MST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2014, 4:04 PM MST (23:04 UTC)
- In effect from
- Feb 20, 2014, 5:00 PM MST
- Expired
- Feb 20, 2014, 8:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
459 WWUS75 KPIH 202304 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 404 PM MST THU FEB 20 2014 IDZ020-210300- /O.NEW.KPIH.WI.Y.0008.140221T0000Z-140221T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 404 PM MST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...UNTIL 900 PM MST. * WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * LOCATIONS INCLUDE...INL COMPLEX...IDAHO FALLS...REXBURG...MUD LAKE. * IMPACTS...DIFFICULT DRIVING...ESPECIALLY ON NW TO SE ROADS ACROSS THE SNAKE RIVER PLAIN. REDUCED VISIBILITY DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
381 WWUS75 KPIH 210308 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 808 PM MST THU FEB 20 2014 IDZ020-210415- /O.EXP.KPIH.WI.Y.0008.000000T0000Z-140221T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 808 PM MST THU FEB 20 2014 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 20, 1:52 PM MST, 2 hours 12 minutes earlier.
Area forecast discussion, Feb 20, 1:52 PM MST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 152 PM MST THU FEB 20 2014 .SHORT TERM...TONIGHT THROUGH SUNDAY. LATEST SATELLITE IMAGERY SHOWING NW FLOW ALOFT OVER REGION WITH TWO SHORT-WAVES EMBEDDED IN FLOW. FIRST WAVE ALREADY MAKING LANDFALL IN SW BRITISH COLUMBIA WITH ATTENDING PRECIPITATION EXPECTED TO INTENSIFY ACROSS THE CNTRL AND ERN MOUNTAINS THIS AFTERNOON/EVENING. ANTICIPATING 2 TO 4 INCHES ACROSS THE FAVORED NW FACING ASPECTS AND 1 TO 2 INCHES IN THE MOUNTAIN VALLEYS OVERNIGHT. LEE-SIDE TROUGH DEEPENING ACROSS MONTANA...ENCOURAGING NEAR ADVISORY LEVEL WINDS THROUGHOUT THE SNAKE RIVER PLAIN THIS AFTERNOON. WILL SEE SOME MODERATION OVERNIGHT BUT BREEZY WINDS WILL CONTINUE INTO FRIDAY. SECOND WAVE...ADVANCING TOWARD THE BC COAST...WILL SHEAR SE THROUGH THE NRN ROCKIES/WRN MONTANA FRIDAY/FRIDAY NIGHT WITH ANOTHER WAVE OF SNOWFALL FAVORING THE NW FACING ASPECTS OF THE CNTRL AND ERN MOUNTAINS PRODUCING 1 TO 4 INCHES IN THE MOUNTAINS AND 1 TO 2 INCHES IN THE MOUNTAIN VALLEYS ONCE AGAIN. THE SHALLOW RIDGE POSITIONED ACROSS THE ERN PACIFIC WILL BEGIN TO AMPLIFY FRIDAY/SATURDAY WHILE TRAILING ENERGY/MOISTURE DIGS SE ALONG THE DIVIDE SATURDAY SUPPORTING ONGOING LIGHT SNOWFALL IN THAT REGION. BY SUNDAY...A WEAK BACKDOOR TROUGH SETTLES SOUTH ACROSS WRN CANADA ENHANCING THE POTENTIAL FOR LIGHT SNOWFALL ALONG THE DIVIDE ONCE AGAIN. HUSTON .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. EARLY IN THE PERIOD MODELS CONTINUE TO SHOW NORTHWEST FLOW OVER THE AREA WITH HIGH PRESSURE RIDGING CENTERED OVER OREGON AND WASHINGTON. LOOK FOR MOISTURE TO RIDE UP OVER THE RIDGE BRINGING SNOW SHOWERS ACROSS THE NORTHERN CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. MODELS ARE COMING INTO BETTER AGREEMENT LATE IN THE PERIOD WITH MOISTURE MOVING INTO THE AREA BREAKING DOWN HIGH PRESSURE LATE WEDNESDAY INTO THURSDAY. HAVE CONTINUED TO RAISE POPS LATE IN THE PERIOD. EXPECT TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL PARTICULARLY EARLY IN THE PERIOD. FOR NEXT FRIDAY THROUGH NEXT SUNDAY MODELS HAVE COME IN BETTER AGREEMENT WITH BRINGING A DEEP..MOIST LOW INTO THE REGION. WYATT && .AVIATION...AN APPROACHING TROUGH IN NORTHWEST FLOW IS BRINGING WINDY CONDITIONS TODAY PARTICULARLY FOR THE SNAKE RIVER PLAIN. THE TROUGH WILL MOVE THOUGH TONIGHT ACROSS THE AREA. LOOK FOR MVFR CONDITIONS EARLY THIS EVENING UNTIL EARLY TOMORROW MORNING FOR ALL TAF SITES PARTICULARLY FOR KSUN...KIDA AND KPIH. IFR CONDITIONS MAY BE POSSIBLE FOR KSUN AND KIDA DURING BRIEF PERIODS OF SNOW SHOWERS. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Feb 20, 4:28 AM MST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 428 AM MST THU FEB 20 2014 IDZ017>025-031-032-211130- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 428 AM MST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT SNOW SHOWERS OVER THE MOUNTAINS THIS AFTERNOON AND TONIGHT WITH 1 TO 3 INCHES OF SNOW POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WILL HAVE MAINLY MOUNTAIN SNOW SHOWERS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Feb 20, 2:29 PM MST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 229 PM MST THU FEB 20 2014 IDZ017-020-021-032-210330- MINIDOKA ID-JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-BLAINE ID- 229 PM MST THU FEB 20 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO BUTTE COUNTY IN EAST CENTRAL IDAHO EXTREME NORTHEASTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO NORTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO STRONG GUSTY SOUTHWEST WINDS OF 30 MPH GUSTING TO 45 MPH WERE OBSERVED ACROSS THE IDAHO NATIONAL LABRATORY AND ALONG HIGHWAY 20 AND 22 FROM PICABO THROUGH HOWE. WINDS WILL MODERATE BY 8 PM MST BUT REMAIN BREEZY THROUGHOUT THE NIGHT. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES THROUGH THIS AREA SHOULD BE PREPARED FOR STRONG GUSTY CROSS WINDS AND REDUCE TRAVELING SPEEDS ACCORDINGLY. LOCATIONS THAT COULD BE AFFECTED INCLUDE... INL...HOWE...CAREY...CRATERS OF THE MOON...ARCO... LAT...LON 4315 11274 4321 11386 4402 11307 4368 11216 HUSTON
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 2:29 PM MST | Special Weather Statement | PIH | Butte | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.